Medical questions & health advice by board certified doctors
"Depo shot wore off but not I'm bleeding after sex. Why?"
my depo just wore off last sunday 9/23/11 and i had a normal period (lasted 3 days started 9/24/12 ended 9/26/12) then after my period stopped i tried for a baby on 9/29/12 and an hour later i started to bleed , it felt like a period but stopped after 2 hours and i havent bleed since... then today 9/30/12 i started to bleed agian around 4:15 ..... what does this mean ????
I do recommend that you go to see your OB GYN doctor or your primary care doctor about this issue if you have not done so already. Any case of recurrent vaginal bleeding should be investigated with a thorough physical examination, including a vaginal examination, just to make sure that everything is ok! Depo Provera is an excellent form of birth control. However, the effects that are observed after stopping Depo Provera are notoriously unpredictable. As your Depo shot wears off and your ovaries return to normal functioning, it is quite common to experience irregular periods and irregular bleeding. This is the most likely cause of your bleeding, but your doctor will be able to rule out other causes with an examination, such as fibroids, sores on the cervix, or infections. Also, you will want to follow up with your doctor as you try to get pregnant. Return to fertility after stopping Depo shots is also notoriously unpredictable, and it can take some women several months or longer to begin having regular periods and/or to be able to conceive. Your doctor will be able to guide you through this process and give you advice along the way. Good luck!
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.